ArticlePediatric cardiology2008
Torsades de Pointes ventricular tachycardia in a pediatric patient treated with fluconazole.
Article in Pediatric cardiology, 2008. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 26 citations in OpenAlex.
- QTc Interval Prolongation as an Adverse Event of Azole Antifungal Drugs: Case Report and Literature Review.Microorganisms · 2024Review
- Drug-induced proarrhythmia: risk factors and electrophysiological mechanisms.Nature reviews. Cardiology · 2016Review
- Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Fluconazole is an antifungal medication that has been reported to cause prolongation of the QT interval and Torsades de Pointes (TdP) ventricular tachycardia in adults. We describe the case of an 11-year-old child treated with fluconazole who developed ventricular arrhythmia culminating in TdP. We discuss the possible roles played by genetic and environmental factors in this child's rhythm disturbances. After briefly summarizing similar cases from the adult literature, we outline the putative mechanism by which fluconazole may cause arrhythmia. This case should alert pediatricians to the possible risks of fluconazole use, especially in the presence of electrolyte abnormalities, diuretic use, therapy with other pro-arrhythmic agents, or suspicion of congenital Long-QT Syndrome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.